Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Apr 28, 2016, 4:16 PM EDT for Burke County, Georgia. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2016, 4:16 PM EDT (20:16 UTC)
- Expired
- Apr 28, 2016, 5:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Columbia, SC
County Burke County, GA
The radar
The Charleston,SC radar (KCLX), 94 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 4:51 PM EDT | HAIL 0.25 | Girard, GA | REPORTS OF PEA-SIZE HAIL IN AND NEAR GIRARD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 613 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
561
WWUS82 KCAE 282016
SPSCAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
416 PM EDT THU APR 28 2016
GAZ077-SCZ035-282115-
BURKE-BARNWELL-
416 PM EDT THU APR 28 2016
...A STRONG THUNDERSTORM WILL AFFECT BURKE AND SOUTHWESTERN BARNWELL
COUNTIES...
AT 414 PM EDT...A STRONG THUNDERSTORM WAS NEAR PERKINS...OR 8 MILES
SOUTHEAST OF WAYNESBORO...MOVING EAST AT 20 MPH.
WIND GUSTS OF 40 TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM. STORMS WILL CONTINUE TO DEVELOP IN SOUTHERN BURKE COUNTY AND
SOUTHERN BARNWELL COUNTY OVER THE NEXT FEW HOURS.
LOCATIONS IMPACTED INCLUDE...
WAYNESBORO...SARDIS...MIDVILLE...GIRARD...VIDETTE AND COLEMANS LAKE.
LAT...LON 3283 8231 3293 8227 3308 8229 3323 8160
3315 8155 3310 8162 3304 8154 3291 8176
3295 8186 3292 8196 3292 8208 3288 8213
3281 8215 3280 8221
TIME...MOT...LOC 2014Z 255DEG 22KT 3300 8192
$$
CJRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Apr 28, 2:44 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 28, 2:44 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 244 PM EDT THU APR 28 2016 .SYNOPSIS... A SURFACE TROUGH WILL BE IN THE FORECAST AREA THROUGH THE WEEKEND. UPPER-LEVEL TROUGHS WILL HELP BRING INCREASED MOISTURE TODAY AND SUNDAY. IT WILL BE DRIER BETWEEN UPPER SYSTEMS FRIDAY AND SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... THROUGH LATE AFTERNOON...MID-LEVEL DRY AIR EVIDENT ON WATER VAPOR IMAGERY SEEMS TO BE LIMITING THE VERTICAL DEVELOPMENT OF ANY SHOWERS THAT HAVE MANAGED TO DEVELOP AS OF EARLY AFTERNOON. HOWEVER...STILL EXPECT TO SEE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS DEVELOP THROUGH THE AFTERNOON...WITH THE GREATEST COVERAGE STILL EXPECTED ACROSS PORTIONS OF THE CSRA AND EASTERN MIDLANDS WHERE MOISTURE PROFILES AND INSTABILITY ARE MOST FAVORABLE. DIURNAL HEATING WITH TEMPERATURES RISING INTO THE MID AND UPPER 80S COMBINED WITH SUFFICIENT BOUNDARY LAYER MOISTURE WILL ALLOW SURFACE BASED INSTABILITY TO INCREASE UPWARDS OF 1500-1750 J/KG IN THE MOST UNSTABLE AREAS. THIS INSTABILITY ALONG WITH IMPROVING LOW LEVEL LAPSE RATES COULD RESULT IN FAVORABLE CONDITIONS FOR A FEW THUNDERSTORMS TO BECOME STRONG OR SEVERE THIS AFTERNOON. THE PRIMARY THREAT WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS...GIVEN ALL OF THE DRY AIR IN THE MID-LEVELS OF THE ATMOSPHERE. THE GREATEST SEVERE WEATHER THREAT WILL BE ACROSS THE CSRA AND EASTERN MIDLANDS. TONIGHT...ANY LINGERING CONVECTION WILL QUICKLY DISSIPATE EARLY THIS EVENING WITH THE LOSS OF DIURNAL HEATING AND A DRIER WESTERLY FLOW. RAIN-FREE CONDITIONS SHOULD PREVAIL DURING THE LATE EVENING AND OVERNIGHT HOURS AS CLEARING TAKES PLACE. THEN...A WEAK BACKDOOR COLD FRONT WILL DROP ACROSS THE AREA LATER TONIGHT SHIFTING WINDS TO THE NORTHWEST. LOW TEMPERATURES ARE FORECAST TO BE IN THE LOWER TO MID 60S. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... MOISTURE EXITS THE AREA AS SURFACE TROUGH PUSHES JUST SOUTH OF THE AREA. UPPER FLOW REMAINS NORTHWESTERLY AS UPPER RIDGE AXIS IS STILL WEST OF THE AREA. WITH THE DOWNSLOPING FLOW PATTERN DO NOT EXPECT ANY RAINFALL THROUGH THE SHORT TERM. TEMPERATURES REMAIN WARM DUE TO DOWNSLOPING WINDS...AND STILL EXPECTING AFTERNOON HIGHS AROUND 90 OR IN THE LOWER 90S. LOW TEMPERATURES FOR FRIDAY NIGHT ONLY FALLING INTO THE MIDDLE 60S. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... NOT MUCH CHANGE IN THE LONGER TERM AT THIS TIME. MODELS REMAIN IN GENERAL AGREEMENT THROUGH SUNDAY...THEN START TO DIVERGE SOLUTIONS AS WE GET INTO NEXT WEEK. SOME MOISTURE INCREASE ON SATURDAY...AND CAN NOT RULE OUT ISOLATED SHOWERS/STORMS DURING THE AFTERNOON HOURS SATURDAY...BUT BEST CHANCES LOOK TO REMAIN FURTHER OFF TO THE WEST IN THE UPSTATE. THE MODELS CONTINUE TO INCREASE THE MOISTURE ACROSS THE REGION SUNDAY AND MONDAY AHEAD OF THE NEXT APPROACHING UPPER LOW MOVING EASTWARD FROM THE MISSISSIPPI VALLEY. UNCERTAINTY TO FORECAST BEGINS MONDAY THROUGH WEDNESDAY AS THE GFS AND ECMWF DIVERGE ON THE STRENGTH AND TIMING OF THE SYSTEM MOVING TOWARDS THE AREA TUESDAY AND WEDNESDAY. GENERALLY WENT WITH A BLEND OF GUIDANCE IN THE LATTER HALF OF THE LONG TERM DUE TO THE UNCERTAINTY. TEMPERATURES THROUGH THE PERIOD NEAR OR ABOVE NORMAL. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR INTO EARLY THIS EVENING...ESPECIALLY ACROSS THE CSRA AND EASTERN MIDLANDS. HAVE INCLUDED A TEMPO GROUP FOR THUNDERSTORMS WITH MVFR CONDITIONS AT KAGS/KDNL/KOGB...WITH JUST VICINITY SHOWERS AT KCAE/KCUB WHERE THE COVERAGE OF STORMS SHOULD BE LESS. OTHERWISE...VFR CONDITIONS ARE EXPECTED TO PREVAIL AT THE TERMINALS THROUGH 18Z FRIDAY. EXTENDED AVIATION OUTLOOK...SCATTERED CONVECTION EXPECTED SATURDAY THROUGH MONDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. &&
Hazardous weather outlook, Apr 28, 10:17 AM EDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 1017 AM EDT THU APR 28 2016 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-291430- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 1017 AM EDT THU APR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING. THERE IS A MARGINAL RISK THAT SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Apr 28, 4:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
416 PM EDT THU APR 28 2016
GAZ077-SCZ035-282115-
BURKE-BARNWELL-
416 PM EDT THU APR 28 2016
...A STRONG THUNDERSTORM WILL AFFECT BURKE AND SOUTHWESTERN BARNWELL
COUNTIES...
AT 414 PM EDT...A STRONG THUNDERSTORM WAS NEAR PERKINS...OR 8 MILES
SOUTHEAST OF WAYNESBORO...MOVING EAST AT 20 MPH.
WIND GUSTS OF 40 TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM. STORMS WILL CONTINUE TO DEVELOP IN SOUTHERN BURKE COUNTY AND
SOUTHERN BARNWELL COUNTY OVER THE NEXT FEW HOURS.
LOCATIONS IMPACTED INCLUDE...
WAYNESBORO...SARDIS...MIDVILLE...GIRARD...VIDETTE AND COLEMANS LAKE.
LAT...LON 3283 8231 3293 8227 3308 8229 3323 8160
3315 8155 3310 8162 3304 8154 3291 8176
3295 8186 3292 8196 3292 8208 3288 8213
3281 8215 3280 8221
TIME...MOT...LOC 2014Z 255DEG 22KT 3300 8192
CJRThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 4:50 PM EDT | Severe Thunderstorm Warning | CAE | Barnwell | 55 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.